- 1 reply
- 90 views
- 1 followings
New To Diuretics; lightheaded and chills
I'm very new to this universe. I was diagnosed hypertension in late night urgent care (bp was around 164/95). They put me on 25 mg of hydrochlorothiazide. It's been 4 days. I woke up in the middle of the night just now very lightheaded and with the chills. Almost went to the ER, but I got it under control I think by sipping electrolyte drink (Ultima). My bp was 120/84 but I had to go downstairs to get my cuff so that activity may have driven it up. The previous nights I had events where I awoke in the middle of the night with severe panic attacks (in my history but I hadn't had any for a decade).
Is this normal? How do you get used to this? How am I supposed to reduce my blood pressure if I can't even sleep through the night. I feel like I'm being tortured. How do I handle the lightheaded spells? And wth with the chills? This is all so overwhelming.
AHAModerator, January 13, 2021 11:06am EST
I am so sorry to hear you are going through this difficult time. I can imagine it must be very overwhelming and frustrating to experience. Unfortunately, I am not a medical professional and cannot offer medical advice. If you continue to consider going to the ER for your symptoms, please don't hesitate to call 911. Hospitals are still the safest place to go when a medical emergency happens. First responders and medical teams are trained on how to handle all medical emergencies. Here's some additional information on our Don't Die of Doubt campaign to help reassure you that seeking treatment is the right thing to do.
In the meantime, here are some additional resources on the Types of Blood Pressure Medications and their possible side effects, including diuretics.
Please continue to update us on how you are feeling.
The AHA Team